Alert archive / Kansas / Tornado Warnings in 2016
Tornado Warning 54, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 27, 2016, 3:43 PM MDT for Greeley County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 3:43 PM MDT (21:43 UTC)
- Expired
- May 27, 2016, 4:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Greeley County, KS
The radar
The Goodland radar (KGLD), 96 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
070
WFUS53 KGLD 272143
TORGLD
KSC071-272215-
/O.NEW.KGLD.TO.W.0054.160527T2143Z-160527T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GREELEY COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 415 PM MDT
* AT 343 PM MDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
TRIBUNE TO 7 MILES NORTHEAST OF TOWNER...MOVING WEST AT 15 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
TRIBUNE AND HORACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN
A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3846 10204 3861 10204 3860 10160 3846 10162
TIME...MOT...LOC 2143Z 095DEG 12KT 3853 10167 3855 10198
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 27, 1:50 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 27, 1:50 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Goodland KS 150 PM MDT FRI MAY 27 2016 .SHORT TERM...(This evening through Saturday) Issued at 149 PM MDT Fri May 27 2016 Upper low will continue it's slow trek eastward through the afternoon and into Saturday with PoPs remaining elevated through the afternoon. There will be enough instability to spark off thunderstorms through the afternoon. Severe storms across much of the CWA will be limited for the most part to hail and wind. The exception will be the far eastern portions of the CWA where a Theta- E boundary is draped from north to south just east of the upper low. In this area we could see stronger forcing which could lead to large hail, damaging winds, and possibly an isolated tornado. Thunderstorm activity will slowly move to the east overnight with very weak shortwave high pressure building in briefly on Saturday. Drier air will encompass the region on Saturday with PoPs increasing once more as we head into the overnight hours into Sunday. .LONG TERM...(Saturday night through Friday) Issued at 149 PM MDT Fri May 27 2016 Weak upper ridge will gradually flatten on Sunday as flow becomes nearly zonal across the CWA. A large longwave trough will move slowly southward out of Canada as we head over the Monday through Tuesday time frame. Slight chance to chance PoPs will remain possible thanks to favorable instability in the region. CAPE values during the afternoon Sunday through Tuesday will be in the 2000 J/Kg to 3200 J/Kg range with only modest bulk shear values. Wave of low pressure will rotate very slowly around the longwave trough through Thursday with weather remaining largely unsettled through much of next week. A ridge will build into the western U.S. as we head into Friday. This ridge will gradually work its way into the region and dry things out as we head into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri May 27 2016 A mix of vfr/mvfr conditions is expected for the forecast period with ceilings ranging from bkn015 up to bkn060. 3-6sm -shra br thru 03z tonight with some vcts 19z-23z. Winds ne around 10kts becoming nw by 00z tonight. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...TL AVIATION...JN
Hazardous weather outlook, May 27, 3:15 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 315 PM MDT FRI MAY 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-282115- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 315 PM MDT FRI MAY 27 2016 /415 PM CDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE ALONG AND EAST OF A LINE FROM COLBY TO ATWOOD TO TRENTON. THE THREATS WILL BE LARGE HAIL UP TO GOLF BALL SIZE...DAMAGING WINDS AND BRIEF TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. ON SUNDAY A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. ANY SEVERE WEATHER REPORTS BY PHONE OR THROUGH SOCIAL MEDIA ARE GREATLY APPRECIATED. JTL
In the hours before
Local storm report, May 27, 2:17 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD 7 WSW IDALIA 39.67N 102.42W
05/27/2016 YUMA CO PUBLIC
&&
HILLSpecial weather statement, May 27, 2:26 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATMENT NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT FRI MAY 27 2016 KSZ041-272100- GREELEY- 226 PM MDT FRI MAY 27 2016 ...BRIEF TORNADOES POSSIBLE... CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH WEAKER STORMS AND NOT SEEN ON RADAR. IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899- 7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING STORMS IN THEIR AREA. LAT...LON 3865 10205 3865 10157 3826 10157 3826 10204 DR
Local storm report, May 27, 3:03 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TORNADO 3 NE HORACE 38.50N 101.75W
05/27/2016 GREELEY KS NWS EMPLOYEE
LANDSPOUT
&&
HILLLocal storm report, May 27, 3:21 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
321 PM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 4 NNW HORACE 38.53N 101.81W
05/27/2016 GREELEY KS PUBLIC
LANDSPOUT REPORTED
&&
HILLSpecial weather statement, May 27, 3:31 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 331 PM MDT FRI MAY 27 2016 COZ090-KSZ001-NEZ079-272145- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 331 PM MDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS AND SOUTHWESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 345 PM MDT/445 PM CDT/... AT 331 PM MDT/431 PM CDT/...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES WEST OF HAIGLER...OR 10 MILES EAST OF WRAY... MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAIGLER AND LAIRD. LAT...LON 4001 10187 3995 10210 4009 10216 4014 10200 TIME...MOT...LOC 2131Z 057DEG 8KT 4004 10203 LUNDQUIST
Local storm report, May 27, 3:34 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 5 NW HAIGLER 40.06N 102.02W
05/27/2016 E0.75 INCH DUNDY NE LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL REPORTED BY DUNDY COUNTY SHERIFF
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Tornado Warning | GLD | Logan, Wichita | 37 min |
| May 26, 6:13 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 32 min |
| May 26, 6:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| May 26, 6:23 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 52 min |
| May 26, 6:31 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 44 min |
| May 26, 6:37 PM MDT | Tornado Warning | GLD | Rawlins | 53 min |
| May 26, 6:41 PM MDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 51 min |
| May 26, 6:59 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 46 min |
| May 26, 7:03 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 42 min |
| May 26, 7:08 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 7:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 51 min |
| May 26, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 51 min |
| May 26, 7:41 PM MDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 7:45 PM MDT | High Wind Warning | GLD | Logan, Sherman, Thomas, Wallace | 73 min |
| May 26, 7:48 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 27 min |
| May 26, 7:53 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 8:02 PM MDT | Tornado Warning | GLD | Decatur, Rawlins | 43 min |
| May 26, 8:05 PM MDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| May 26, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 48 min |
| May 26, 9:30 PM MDT | Special Weather Statement | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 45 min |
| May 26, 10:57 PM MDT | Areal Flood Warning | GLD | Cheyenne, Rawlins | 12 hr |
| May 27, 2:26 PM MDT | Special Weather Statement | GLD | Greeley | 34 min |
| May 27, 2:47 PM MDT | Tornado Warning | GLD | Greeley | 43 min |
| May 27, 3:06 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 24 min |
| May 27, 3:21 PM MDT | Tornado Warning | GLD | Greeley | 24 min |
| May 27, 3:26 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 34 min |
| May 27, 3:57 PM MDT | Tornado Warning | GLD | Greeley, Wichita | 33 min |
| May 27, 4:15 PM MDT | Tornado Warning | GLD | Greeley | 15 min |
| May 27, 4:26 PM MDT | Tornado Warning | GLD | Wichita | 34 min |
| May 27, 4:30 PM MDT | Special Weather Statement | GLD | Greeley | 15 min |
| May 27, 4:33 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| May 27, 4:47 PM MDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| May 27, 4:47 PM MDT | Tornado Warning | GLD | Wichita | 28 min |
| May 27, 4:51 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 15 min |
| May 27, 4:55 PM MDT | Special Weather Statement | GLD | Greeley | 35 min |
| May 27, 5:04 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| May 27, 5:10 PM MDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 27, 5:12 PM MDT | Special Weather Statement | GLD | Wallace | 33 min |
| May 27, 5:15 PM MDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| May 27, 5:22 PM MDT | Special Weather Statement | GLD | Logan | 23 min |
| May 27, 5:32 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| May 27, 5:50 PM MDT | Special Weather Statement | GLD | Wallace | 10 min |
Nearby
Tornado Warnings in Kansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.